Alert archive / Georgia / Wind Advisories in 2008
Wind Advisory 1, NWS Charleston, SC
NWS Charleston, SC issued this wind advisory at Jan 30, 2008, 3:10 AM EST for 5 counties in South Carolina; 8 counties in Georgia. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jan 30, 2008, 3:10 AM EST (08:10 UTC)
- Expired
- Jan 30, 2008, 10:00 AM EST
- In force
- 7 hr
- Issued by
- NWS Charleston, SC
Counties Bulloch County, GA, Candler County, GA, Effingham County, GA, Evans County, GA, Jenkins County, GA, Long County, GA, Screven County, GA, Tattnall County, GA, Allendale County, SC, Berkeley County, SC, Colleton County, SC, Dorchester County, SC, Hampton County, SC
The radar
The Charleston,SC radar (KCLX), 33 km from the middle of the area, began a volume at 08:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 8.2 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1494 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KCHS 300810 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 310 AM EST WED JAN 30 2008 SCZ048>050-301500- /O.NEW.KCHS.WI.Y.0001.080130T0810Z-080130T1500Z/ BEAUFORT-COASTAL COLLETON-CHARLESTON- INCLUDING THE CITIES OF...BEAUFORT...HILTON HEAD...EDISTO BEACH... CHARLESTON 310 AM EST WED JAN 30 2008 ...WIND ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST THIS MORNING. SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH ACROSS SOUTH COASTAL SOUTH CAROLINA THIS MORNING AHEAD OF A STRONG COLD FRONT. WINDS MAY GUST AS HIGH AS 45 MPH AT TIMES...ESPECIALLY NEAR THE COAST AND AROUND THE CHARLESTON HARBOR. WINDS WILL SHIFT WEST AFTER SUNRISE AS THE FRONT PUSHES OFFSHORE. WINDS OF THIS MAGNITUDE ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND MAY BLOW AROUND LOOSE OBJECTS. SOME POWER OUTAGES ARE ALSO POSSIBLE. WIND SPEEDS WILL QUICKLY SUBSIDE BY LATE MORNING AS HIGH PRESSURE BUILDS INTO THE AREA. WINDS ON SOME OF THE TALLER BRIDGES WILL BE EVEN STRONGER. THIS INCLUDES...THE RAVENEL BRIDGE...THE DON HOLT BRIDGE...THE JAMES B. EDWARDS BRIDGE...THE BEN SAWYER BRIDGE...THE ISLE OF PALMS CONNECTOR AND THE WOODS MEMORIAL BRIDGE. USE EXTREME CAUTION IF YOU MUST VENTURE OVER THESE BRIDGES THIS MORNING. MOTORISTS...ESPECIALLY THOSE DRIVING VANS...CAMPERS...TRAILERS AND OTHER HIGH PROFILE VEHICLES...SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA. BE ALERT FOR SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. $$ SCZ045-301500- /O.EXT.KCHS.LW.Y.0004.000000T0000Z-080130T1500Z/ BERKELEY- INCLUDING THE CITY OF...MONCKS CORNER 310 AM EST WED JAN 30 2008 ...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 10 AM EST THIS MORNING FOR LAKE MOULTRIE... THE LAKE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 AM EST THIS MORNING. SOUTHWEST WINDS OF 20 TO 25 KNOTS WITH GUSTS TO 30 KNOTS WILL CONTINUE OVER LAKE MOULTRIE THIS MORNING...BEFORE SHIFTING WEST IN THE WAKE OF A STRONG COLD FRONT. WINDS WILL QUICKLY SUBSIDE BY LATE MORNING AS HIGH PRESSURE BUILDS INTO THE REGION. WAVE HEIGHTS AS HIGH AS 2 TO 3 FT CAN BE EXPECTED. MARINERS SHOULD USE EXTRA CAUTION ON LAKE MOULTRIE THROUGH WEDNESDAY MORNING...ESPECIALLY ON THE OPEN LAKE WATERS. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE IN CHARLESTON. $$
3 follow-up statements
000 WWUS72 KCHS 301027 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 527 AM EST WED JAN 30 2008 SCZ045-301500- /O.CAN.KCHS.LW.Y.0004.000000T0000Z-080130T1500Z/ /O.EXA.KCHS.WI.Y.0001.000000T0000Z-080130T1500Z/ BERKELEY- INCLUDING THE CITY OF...MONCKS CORNER 527 AM EST WED JAN 30 2008 ...WIND ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... ...LAKE WIND ADVISORY IS CANCELLED FOR LAKE MOULTRIE... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST THIS MORNING. THE LAKE WIND ADVISORY HAS BEEN CANCELLED. SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH MUCH OF SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA THIS MORNING AHEAD OF A STRONG COLD FRONT. WINDS MAY GUST AS HIGH AS 40 TO 45 MPH AT TIMES. WINDS WILL SHIFT WEST AFTER SUNRISE AS THE FRONT PUSHES OFFSHORE. WINDS OF THIS MAGNITUDE ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND MAY BLOW AROUND LOOSE OBJECTS. SOME POWER OUTAGES ARE ALSO POSSIBLE. WIND SPEEDS WILL QUICKLY SUBSIDE BY LATE MORNING AS HIGH PRESSURE BUILDS INTO THE AREA. WINDS ON SOME OF THE TALLER BRIDGES AND OVERPASSES WILL BE EVEN STRONGER. USE EXTREME CAUTION IF YOU MUST VENTURE OVER THESE BRIDGES THIS MORNING. MOTORISTS...ESPECIALLY THOSE DRIVING VANS...CAMPERS...TRAILERS AND OTHER HIGH PROFILE VEHICLES...SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA. BE ALERT FOR SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. $$ GAZ087-088-099>101-114>119-137>141-SCZ040-042>044-047-051-301500- /O.EXA.KCHS.WI.Y.0001.000000T0000Z-080130T1500Z/ JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER- COASTAL JASPER- INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER... STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE... FORT MCALLISTER...SAVANNAH...TYBEE ISLAND...LUDOWICI... HINESVILLE...HALFMOON LANDING...TOWNSEND...DARIEN...ALLENDALE... HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE...RIDGELAND... JASPER 527 AM EST WED JAN 30 2008 ...WIND ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST THIS MORNING. SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH MUCH OF SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA THIS MORNING AHEAD OF A STRONG COLD FRONT. WINDS MAY GUST AS HIGH AS 40 TO 45 MPH AT TIMES. WINDS WILL SHIFT WEST AFTER SUNRISE AS THE FRONT PUSHES OFFSHORE. WINDS OF THIS MAGNITUDE ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND MAY BLOW AROUND LOOSE OBJECTS. SOME POWER OUTAGES ARE ALSO POSSIBLE. WIND SPEEDS WILL QUICKLY SUBSIDE BY LATE MORNING AS HIGH PRESSURE BUILDS INTO THE AREA. WINDS ON SOME OF THE TALLER BRIDGES AND OVERPASSES WILL BE EVEN STRONGER. USE EXTREME CAUTION IF YOU MUST VENTURE OVER THESE BRIDGES THIS MORNING. MOTORISTS...ESPECIALLY THOSE DRIVING VANS...CAMPERS...TRAILERS AND OTHER HIGH PROFILE VEHICLES...SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA. BE ALERT FOR SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. $$ SCZ048>050-301500- /O.CON.KCHS.WI.Y.0001.000000T0000Z-080130T1500Z/ BEAUFORT-COASTAL COLLETON-CHARLESTON- INCLUDING THE CITIES OF...BEAUFORT...HILTON HEAD...EDISTO BEACH... CHARLESTON 527 AM EST WED JAN 30 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING. SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH ACROSS SOUTH COASTAL SOUTH CAROLINA THIS MORNING AHEAD OF A STRONG COLD FRONT. WINDS MAY GUST AS HIGH AS 45 MPH AT TIMES. WINDS WILL SHIFT WEST AFTER SUNRISE AS THE FRONT PUSHES OFFSHORE. WINDS OF THIS MAGNITUDE ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND MAY BLOW AROUND LOOSE OBJECTS. SOME POWER OUTAGES ARE ALSO POSSIBLE. WIND SPEEDS WILL QUICKLY SUBSIDE BY LATE MORNING AS HIGH PRESSURE BUILDS INTO THE AREA. WINDS ON SOME OF THE TALLER BRIDGES WILL BE EVEN STRONGER. THIS INCLUDES...THE RAVENEL BRIDGE...THE DON HOLT BRIDGE...THE JAMES B. EDWARDS BRIDGE...THE BEN SAWYER BRIDGE...THE ISLE OF PALMS CONNECTOR AND THE WOODS MEMORIAL BRIDGE. USE EXTREME CAUTION IF YOU MUST VENTURE OVER THESE BRIDGES THIS MORNING. MOTORISTS...ESPECIALLY THOSE DRIVING VANS...CAMPERS...TRAILERS AND OTHER HIGH PROFILE VEHICLES...SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA. BE ALERT FOR SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. $$
000 WWUS72 KCHS 301052 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 552 AM EST WED JAN 30 2008 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>051-301500- /O.CON.KCHS.WI.Y.0001.000000T0000Z-080130T1500Z/ JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER... STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE... FORT MCALLISTER...SAVANNAH...TYBEE ISLAND...LUDOWICI... HINESVILLE...HALFMOON LANDING...TOWNSEND...DARIEN...ALLENDALE... HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE...MONCKS CORNER... RIDGELAND...BEAUFORT...HILTON HEAD...EDISTO BEACH...CHARLESTON... JASPER 552 AM EST WED JAN 30 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING. SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH MUCH OF SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA THIS MORNING AHEAD OF A STRONG COLD FRONT. WINDS MAY GUST AS HIGH AS 40 TO 45 MPH AT TIMES. WINDS WILL SHIFT WEST AFTER SUNRISE AS THE FRONT PUSHES OFFSHORE. WINDS OF THIS MAGNITUDE ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND MAY BLOW AROUND LOOSE OBJECTS. SOME POWER OUTAGES ARE ALSO POSSIBLE. WIND SPEEDS WILL QUICKLY SUBSIDE BY LATE MORNING AS HIGH PRESSURE BUILDS INTO THE AREA. WINDS ON SOME OF THE TALLER BRIDGES CAN BE EVEN STRONGER. THIS INCLUDES...THE RAVENEL BRIDGE...THE DON HOLT BRIDGE...THE JAMES B. EDWARDS BRIDGE...THE BEN SAWYER BRIDGE...THE ISLE OF PALMS CONNECTOR...THE AMOS NATHANIEL RODGERS BRIDGE...THE WOODS MEMORIAL BRIDGE AND THE TALMADGE MEMORIAL BRIDGE. MOTORISTS...ESPECIALLY THOSE DRIVING VANS...CAMPERS...TRAILERS AND OTHER HIGH PROFILE VEHICLES...SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA. BE ALERT FOR SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. $$
000 WWUS72 KCHS 301453 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 953 AM EST WED JAN 30 2008 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>051-301600- /O.EXP.KCHS.WI.Y.0001.000000T0000Z-080130T1500Z/ JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER... STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE... FORT MCALLISTER...SAVANNAH...TYBEE ISLAND...LUDOWICI... HINESVILLE...HALFMOON LANDING...TOWNSEND...DARIEN...ALLENDALE... HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE...MONCKS CORNER... RIDGELAND...BEAUFORT...HILTON HEAD...EDISTO BEACH...CHARLESTON... JASPER 953 AM EST WED JAN 30 2008 ...WIND ADVISORY WILL EXPIRE AT 10 AM EST THIS MORNING... WINDS ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA WILL CONTINUE TO QUICKLY DIMINISH LATE THIS MORNING AS HIGH PRESSURE BUILDS INTO THE AREA. THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 10 AM. $$ JAQ
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this wind advisory went out at Jan 30, 12:24 AM EST, 2 hours 46 minutes earlier.
Area forecast discussion, Jan 30, 12:24 AM EST, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1224 AM EST WED JAN 30 2008
.SYNOPSIS...
A RAPIDLY MOVING COLD FRONT WILL MOVE ACROSS THE AREA LATE
TONIGHT AND EARLY WED...THEN STALL S OF THE AREA WED NIGHT. THE
FRONTAL BOUNDARY WILL LIFT BACK N ACROSS THE AREA AS A WARM FRONT
THU NIGHT THROUGH FRI MORNING. ANOTHER FAST MOVING COLD FRONT WILL
MOVE OFF THE COAST LATER FRI...FOLLOWED BY HIGH PRES FOR THE
WEEKEND. ANOTHER WEAK COLD FRONT MAY PUSH THROUGH THE AREA LATE
SUNDAY INTO MONDAY...FOLLOWED BY HIGH PRESSURE TUESDAY.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
SATELLITE IMAGES THIS EVENING SHOWING ONLY SOME CIRRUS/CIRROSTRATUS
AND EVEN LESS ALTOCUMULUS/ALTOSTRATUS ACROSS THE FCST AREA. WINDS
HAVE ALSO NOT RESPONDED TO THE LOW LEVEL JET WHICH WILL MOVE IN BY
MIDNIGHT...SO TEMPS HAVE ACTUALLY FALLEN TO OUR EXPECTED MINIMUM
VALUES IN MANY AREAS. HOWEVER...THICKER MID AND HIGH LEVEL CLOUDS
ARE NOT FAR UPSTREAM...AND WIND FIELDS WILL STEADILY INCREASE BY
MIDNIGHT. IN ADDITION...SOME STRATOCUMULUS WILL ALSO START TO MOVE
IN FROM THE W...AND THIS POINTS TOWARD STEADY OR RISING TEMPS THE
FIRST PART OF TONIGHT.
PRECIP ASSOCIATED WITH THE COLD FRONT WILL BEGIN TO MOVE INTO
EXTREME WRN SECTIONS AROUND 06-07Z...THEN REACHING COASTAL
COUNTIES CLOSER TO 09-10Z. THE AIR MASS IS CERTAINLY GOING TO NEED
TO MOISTEN FOR MUCH PRECIP TO FALL...WITH 00Z SOUNDINGS FROM KCHS
AND KJAX SHOWING ONLY AROUND 1/2 INCH OF PWATS...AND MUCH OF THAT
IS ABOVE 15K FT. HOWEVER...LOOKING AT KFFC SOUNDING THEY HAVE
PWATS APPROACHING 1 INCH...AND THEIR BOUNDARY LAYER HAS MOISTENED
QUITE A BIT SINCE THIS MORNING. PWATS IN THE LOCAL AREA WILL CLIMB
TO AROUND 1.25 INCHES BY 12Z WEDNESDAY...EQUATING TO ABOUT .10 TO
.33 INCHES OF EXPECTED RAINFALL ACROSS THE CWFA. BY DAYBREAK THE
BACK EDGE OF THE PRECIP LOOKS TO BE OVER THE COASTAL
COUNTIES...AND STEADY PROGRESSION OF THE FRONT WILL PUSH ALL
ACTIVITY E OF THE AREA BY MID MORNING AT THE LATEST.
THERE HAS BEEN SOME TSTMS OVER SRN MS AND SE LA THE PAST SEVERAL
HOURS...AND ALTHOUGH BEST DYNAMICS DO LIFT OUT TO THE N AS THEY
APPROACH OUR FCST AREA...THERE DOES APPEAR TO BE AT LEAST A CHANCE
OF ISOLATED ELEVATED CONVECTION OVERNIGHT WITH SHOWALTER INDEX
APPROACHING ZERO AND MID LEVEL LAPSE RATES AROUND 6C. WILL
CONSIDER ADDING ISOLATED THUNDER TO THE FCST AFTER TAKING A LOOK
AT 00Z GUIDANCE AS IT BECOMES AVAILABLE.
WILL MAKE A FEW ADJUSTMENTS TO ACCOUNT FOR STEADY OR RISING TEMPS
UNTIL LATE TONIGHT...LOWER WIND SPEEDS INLAND A LITTLE EARLY ON
AND REDUCE CLOUD COVER INITIALLY. WILL ALSO RAISE ALL POPS TO
CATEGORICAL EXCEPT EXTREME SE GA WHERE END END CHANCE OR LOW END
LIKELY LOOKS FINE FOR LATE TONIGHT.
LAKE WINDS...RECENT PINEVILLE OBS SHOW A SOUTH FLOW OF AROUND 15
KT WITH A STEADY INCREASE OVER THE PAST HOUR. WINDS WILL CONTINUE
TO INCREASE FURTHER OVERNIGHT TO AT LEAST 20 KT...ESPECIALLY AFTER
06Z...AS A STRONG GRADIENT WIND WILL BE ABLE TO MIX TO THE SFC
OVER WARMER LAKE WATERS. CONDITIONS WILL FAVOR LAKE WIND ADVISORY
CRITERIA THROUGH LATE TOMORROW MORNING BEFORE WARM AIR ALOFT
BEGINS TO FILTER BACK OVER THE REGION.
HIGH WINDS...THERE IS A POTENTIAL OF HIGH WINDS OVERNIGHT THROUGH
ABOUT DAYBREAK WEDNESDAY...MAINLY OVER BEAUFORT...COLLETON...AND
CHARLESTON COUNTIES AFTER 06Z UNTIL SUNRISE AS A STRONG LLJ WILL
MOVE INTO THE AREA AND WINDS REMAIN FROM A FAVORABLE FETCH OFF
THE ATLC. WITH THIS PERSISTENT S-SW FLOW OVERNIGHT...WARMER
ATLANTIC WATERS MAY CREATE FAVORABLE MIXING OF WINDS TO THE SFC AS
CAA BEGINS ALOFT. ALTHOUGH CONDITIONS ARE EXPECTED TO REMAIN JUST
BELOW ANY WIND ADVISORY CRITERIA...HIGH WINDS WILL BE EXPERIENCED
OVER TALLER STRUCTURES...SUCH AS BRIDGES..AS WELL AS ALONG THE
IMMEDIATE COAST. WILL ADD MENTION OF THIS TO THE HWO.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM THURSDAY/...
THE SFC CDFNT WILL PUSH OFFSHORE SHORTLY AFTER SUNRISE TMRW BEING
USHERED ALONG BY A SHARP UPR LVL TROF THAT WILL ALSO MOVE OFFSHORE
BY LATE MRNG. WITH TIMING OF THE SYSTEM STILL NOT ENTIRELY LOCKED
DOWN...THERE MAY BE SOME PRECIP LINGERING INTO THE DAYLIGHT HOURS
TMRW...ESP NEAR THE COAST. ANY PRECIP THAT DOES LINGER SHOULD END
BY ABOUT 14Z AS SIGNIFICANT DRYING BEHIND THE FRONT WILL MOVE INTO
THE AREA...ALLOWING SKIES TO CLEAR OUT RATHER QUICKLY THROUGH THE
EARLY AFTN HOURS TMRW. THERE IS NOT A SIGNIFICANT AMOUNT OF CAA
ASSOCIATED WITH THIS SYSTEM...SO MAX TEMPS WILL STILL RISE TO THE
UPR 50S TO LWR 60S. AS A BRIEF BOUT OF HIGH PRES MOVES ACRS THE
AREA TMRW EVE THROUGH LATE WED NIGHT...CLEAR SKIES WILL MAKE FOR
GOOD RADIATIONAL COOLING CONDS AND ALLOW MIN TEMPS WED NIGHT TO
DROP TO MID-UPR 30S FOR MOST OF THE CWFA WHILE NEARSHORE LOCATIONS
AND LOCATIONS NEAR THE ALTAMAHA RIVER WILL SEE MINS IN THE LOWER
40S.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
HIGH PRESSURE TO THE NORTH OF THE AREA ON THURSDAY WILL PUSH A
SURFACE WEDGE SOUTHWARD THROUGH THE CAROLINAS AND GEORGIA...WITH
A COASTAL TROUGH DEVELOPING OFFSHORE. AS THE COASTAL TROUGH SLIDES
NORTHWARD THROUGH THE DAY...OVER-RUNNING OF THE INLAND WEDGE WILL
ENHANCE MOISTURE AND LIFT DURING THE AFTERNOON. HAVE INDICATED
SLIGHT CHANCE TO LOW CHANCE POPS INCREASING FROM SOUTH TO NORTH AS
RESULT. CLOUD COVER AND COOL NORTHEAST FLOW WILL SUPPRESS HIGH
TEMPERATURES ON THURSDAY TO THE MID 50S TO LOWER 60S.
THE LINGERING FRONTAL BOUNDARY SOUTH OF THE FORECAST AREA WILL BE
PULLED NORTHWARD AS A WARM FRONT ALONG WITH THE COASTAL TROUGH.
LIGHT WARM ADVECTION WILL FURTHER ENHANCE SHOWER POTENTIAL IN THE
EVENING. BEHIND THE LIFTING WARM FRONT...A VERTICALLY STACKED LOW
SYSTEM WILL BE SHIFTING FROM THE GULF OF MEXICO TOWARD THE
NORTHEAST STATES LATE THURSDAY. THERE MAY BE A BRIEF LULL IN
SHOWER ACTIVITY DURING THE EARLY MORNING HOURS FRIDAY...BETWEEN
THE WARM FRONT AND THE APPROACHING COLD FRONT TO THE WEST.
THE COLD FRONT IS EXPECTED TO RAPIDLY PROGRESS THROUGH THE AREA
FRIDAY MORNING/EARLY AFTERNOON...WITH MOST OF THE ENERGY REMAINING
NORTH OF SOUTHEAST SOUTH CAROLINA AND GEORGIA. AMONG OTHER
PARAMETERS...ISENTROPIC ANALYSIS SUGGESTS LIMITED MOISTURE
ADVECTION AND LIFT WITH THIS SYSTEM. THUS HAVE KEPT CHANCE POPS
BELOW GUIDANCE VALUES...WITH CONDITIONS DRYING OUT RATHER QUICKLY
BEHIND THE FRONT FRIDAY AFTERNOON.
HIGH PRESSURE FOLLOWING THE FRONTAL PASSAGE WILL HAVE ORIGINATED
FROM OVER THE SOUTHERN PLAINS...AND UPPER LEVEL RIDGING OVER THE
BAHAMAS WILL PUSH NORTHWARD INTO THE REGION. THEREFORE COLD
ADVECTION IS NOT EXPECTED BEHIND THE FRONT ON FRIDAY. HIGH
TEMPERATURES MAY BE A BIT DIFFICULT TO PIN DOWN ON FRIDAY...SINCE
THEY WILL BE HIGHLY DEPENDENT ON HOW QUICKLY CLOUDS DISSIPATE. IF
CLEARING OCCURS AS RAPIDLY BEHIND THE FRONT AS CURRENT MODELS MAY
SUGGEST...HIGH TEMPERATURES FRIDAY AFTERNOON COULD RISE INTO THE
MID TO UPPER 60S. A WIDE DIURNAL RANGE COULD ALSO BE POSSIBLE...AS
TEMPERATURES DROP OVERNIGHT IN THE UPPER 30S TO LOWER 40S AWAY
FROM THE COAST UNDER CLEAR SKIES AND LIGHT WINDS.
EASTWARD-PROGRESSING HIGH PRESSURE WILL THEN DOMINATE THE PATTERN
THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. HAVE MAINTAINED A
RAIN FREE FORECAST THROUGH MONDAY...WITH TEMPERATURES WELL ABOVE
NORMAL IN THE UPPER 60S TO NEAR 70 DEGREES. ANOTHER COLD FRONT MAY
AFFECT THE EAST COAST TUESDAY AND MID WEEK.
&&
.AVIATION /05Z WEDNESDAY THROUGH SUNDAY/...
A STRONG CDFNT WAS APRCHG THE CSG-ATL-GVL-AVL CORRIDOR AT 05Z.
THE FRONT AND ASSOC WIND SHIFT WILL MOVE THROUGH THE CHS/SAV
TERMINALS BTWN 13-14Z. A WIDE BAND OF PRE-FRONTAL SHOWERS WILL
IMPACT THE AIRPORTS ROUGHLY BETWEEN 09-12Z. SHOWERS WILL GENERALLY
REMAIN LIGHT BUT VSBYS AND CIGS WILL OCCASIONALLY DROP INTO MVFR
TERRITORY. GUSTY WINDS WILL ALSO INCREASE DURING THE NEXT FEW HRS.
THE HIGHEST WINDS WILL LIKELY OCCUR FOR 1-2 HRS JUST BEHIND THE
FRONT AS ISALLOBARIC RISES OF 12-13MB/3HRS ARE OCCURRING ACROSS TN
AND AL WHERE POST FRONTAL WINDS ARE GUSTING OVER 30 KT AT TIMES.
WILL MONITOR THESE WINDS CAREFULLY THROUGH THE NGT AND ISSUE
AMENDMENTS AS NECESSARY BUT ATTM WE DO NOT EXPECT ANY GUSTS OVER
26 KT. WINDS WILL BEGIN TO RAPIDLY SUBSIDE BY MID-MRNG AS SKIES
CLEAR BEHIND THE FRONT. EXPECT VFR CONDITIONS TO PREVAIL AFT 16Z.
THE RISK FOR LOW-LVL WIND SHEAR WILL CONTINUE TO DESPITE INCRG
WINDS AS 2000 FT WINDS ARE PROGGED TO INCR TO 50 KT BY 08Z.
EXTENDED AVIATION OUTLOOK...MVFR OR LOWER CIGS/VSBYS POSSIBLE
AGAIN THU INTO EARLY FRI.
&&
.MARINE...
CHANGES WILL BE OCCURRING SHORTLY IN THE COASTAL WATERS WITH THE
APPROACH OF A COLD FRONT CURRENTLY OVER CENTRAL TN AND AL. THE CHS
SOUNDING CAME IN WITH CONSIDERABLE LOWER WIND SPEEDS WITHIN A COUPLE
THOUSAND FEET TO THE SFC THAN THE MODELS PROJECTED. WILL MAKE SLIGHT
ADJUSTMENTS TO WINDS FOR THE NEXT FEW HOURS AS THIS LULL IN ACTIVITY
IS EXPECTED TO BE SHORT LIVED.
PERSISTENT SOUTHERLY FLOW AHEAD OF AN APPROACHING COLD FRONT WILL
ALLOW WARM WATERS TO REMAIN UNDER CHANGING CONDITIONS ALOFT...
ESPECIALLY AFTER 06Z. WITH A STRONG GRADIENT WIND ANTICIPATED AND A
LLJ INTENSIFYING AHEAD OF THE FRONT OVER THE AREA TONIGHT...CAA NEAR
AND BEHIND THE FRONT WILL ALLOW ABUNDANT MIXING OF WINDS TO THE SFC
AND GALE FORCE WINDS TO DEVELOP OVER THE NEARSHORE SC WATERS AND
OUTER GA WATERS. THE EFFECTS WILL REMAIN LOWER ALONG THE NEARSHORE
GA WATERS AS THE LLJ WILL QUICKLY SHIFT NORTHEAST AS A SFC LOW TO
OUR NORTH CONTINUES TO SHIFT RAPIDLY NORTHEAST.
IN THE MEANTIME...AN UPWARD TREND OF WIND SPEEDS HAVE BEEN OBSERVED
OVER THE PAST FEW HOURS AT BUOY 41004. CURRENT OBS OF 20 KTS GUSTING
TO 25 KTS ARE ANTICIPATED TO INCREASE OVER NIGHT AS THE COLD FRONT
CONTINUES TO APPROACH THE COASTAL WATERS. SEAS IN THE MEANTIME...
WILL CONTINUE TO BUILD IN WAKE OF THIS COLD FRONT OVERNIGHT WITH 3
TO 4 FEET WAVE HEIGHTS IMMEDIATELY ALONG THE SC AND GA COASTS WHILE
TRANSITIONING TO 7 TO 9 FEET WAVES 20 NM OFFSHORE AND BEYOND FOR
THE SC AND GA WATERS LATE TONIGHT. THE HIGHEST WAVE ACTIVITY IS
EXPECTED TO BE IN THE NORTHERN MOST SC WATERS WHERE THE LLJ IS
ANTICIPATED TO BE THE STRONGEST AND REMAIN FOR A LONGER DURATION OF
TIME. MINOR TWEAKS ARE EXPECTED TO THE MARINE FORECAST WITH NO
CHANGES IN HEADLINES.
ONCE THE FRONT MOVES THROUGH THE WATERS AND THE LLJ MOVES
OFFSHORE...WINDS AND WAVES WILL GRADUALLY SUBSIDE WED AFTN INTO
WED EVE. NO HEADLINES ARE EXPECTED FOR THE WATERS BY WED EVE AS
HIGH PRES MOVES OVER THE WATERS.
MAIN MARINE CONCERNS DURING THE LONG TERM PERIOD WILL OCCUR
THURSDAY NIGHT INTO FRIDAY MORNING...AS A COLD FRONT CROSSES THE
WATERS. ONSHORE WINDS WILL BEGIN TO INCREASE THURSDAY
AFTERNOON/EVENING WHEN A WARM FRONT LIFTS NORTH AND PINCHES THE
PRESSURE GRADIENT. AS THE COLD FRONT MOVES THROUGH THE
REGION...MODELS INDICATE A 40 TO 45 KNOT JET MOVING EAST ACROSS THE
COASTAL WATERS. ALTHOUGH THE MIXING PROFILE WILL BE UNIMPRESSIVE
LACKING COLD ADVECTION...STILL EXPECT TO SEE SOUTH-SOUTHWEST
WINDS INCREASING TO SMALL CRAFT ADVISORY THRESHOLDS AND BUILDING
SEAS THROUGH FRIDAY MORNING/EARLY AFTERNOON.
HIGH PRESSURE WILL CONTROL THE PATTERN THROUGH THE WEEKEND AND
INTO EARLY NEXT WEEK...WITH WINDS AND SEAS EXPECTED TO REMAIN
BELOW SMALL CRAFT THRESHOLDS.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...LAKE WIND ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR SCZ045.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 AM EST THIS MORNING FOR AMZ330-
352-354.
GALE WARNING UNTIL 10 AM EST THIS MORNING FOR AMZ350-374.
&&Hazardous weather outlook, Jan 29, 10:23 PM EST, 4 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 1023 PM EST TUE JAN 29 2008 GAZ087-088-099>101-114>119-137>141-SCZ040-042>044-047-051-301100- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER- COASTAL JASPER- 1023 PM EST TUE JAN 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SCZ045-301100- BERKELEY- 1023 PM EST TUE JAN 29 2008 ...LAKE WIND ADVISORY IN EFFECT UNTIL 1 PM EST WEDNESDAY FOR LAKE MOULTRIE... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE WIND ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE WIND ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ330-352-354-301100- CHARLESTON HARBOR- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 1023 PM EST TUE JAN 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ350-374-301100- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 1023 PM EST TUE JAN 29 2008 ...GALE WARNING IN EFFECT UNTIL 10 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SCZ048>050-301100- BEAUFORT-COASTAL COLLETON-CHARLESTON- 1023 PM EST TUE JAN 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. STRONG WINDS...SOUTHWESTERLY WINDS WILL INCREASE OVERNIGHT ALONG THE IMMEDIATE COASTS OF BEAUFORT...COLLETON...AND CHARLESTON COUNTIES AS WARM SOUTHERLY FLOW CONTINUES AHEAD OF A COLD FRONT. TALLER STRUCTURES...MAINLY ON BRIDGES ARE MOST LIKELY TO EXPERIENCE HIGH WINDS BETWEEN 25 TO 30 MPH WITH OCCASIONAL GUSTS UP TO 35 MPH. THIS IS JUST BELOW WIND ADVISORY CRITERIA WHICH OCCURS WHEN SUSTAINED WINDS ARE GREATER THAN 30 MPH FOR 1 HOUR OR LONGER. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Wind Advisories in Georgia, 2008Wind Advisories in South Carolina, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.